Frequency measurability, algebras of quasiperiodic sets and spatial discretizations of smooth dynamical systems
Igor Vladimirov,
Nikolai Kuznetsov and
Phil Diamond
Mathematics and Computers in Simulation (MATCOM), 2000, vol. 52, issue 3, 251-272
Abstract:
The roundoff errors in computer simulations of continuous dynamical systems caused by finiteness of machine arithmetic lead to spatially discrete systems with distinct functional properties. As models for the discretized systems in fixed-point arithmetic, autonomous dynamical systems on multi-dimensional uniform grids can be considered which are generated by composing the transition operator of the original system with a roundoff mapping. To study asymptotic properties of such model systems with increasing refinement of the grid, a probability theoretical approach is developed which is based on equipping the grid with an algebra of frequency-measurable quasiperiodic subsets characterized by frequency functions. The approach is applied to spatial discretizations of smooth and invertible dynamical systems. It is shown that, under some nonresonance condition, events relating to mutual deviations of finite segments of trajectories of the discretized and original systems can be represented by frequency-measurable quasiperiodic sets with frequency functions amenable to explicit computation.
Keywords: Simulation; Spatial discretization; Roundoff; Quasiperiodic sets; Asymptotic distributions (search for similar items in EconPapers)
Date: 2000
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475400001543
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:52:y:2000:i:3:p:251-272
Access Statistics for this article
Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens
More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().